Improving mobility by increasing daily dose of DMP 266 (Sustiva)
Sep 22, 2000
When I first started with DMP266, I took the recommended 3 tablets (600mg)daily. I have severe walking difficulties caused by HIV related brain disease 4 years ago (before I started any therapy), and the introduction of DMP266 improved my mobility significantly.
Gradually the effect lessened. I increased the daily dose to 800mg, and the same thing occurred - initial improvement, then a return to how it was before.
I have now asked my doctor, and the pharmacist, if I can increase the dose to 1000mg per day to see if this will maintain my mobility. They have no idea, and do not know even if taking this much of the drug will be harmful.
Can anyone help at all?
Response from Dr. Stryker
You are already on a high dose of DMP-266 (now known as efavirenz, or Sustiva), and I think it would be unwise to continue pushing the dose. Probably no extra benefit, and certainly the possibility for additional side effects and drug-drug interactions. You don't say what kind of brain disease you have, but if it is HIV-related (not an opportunistic infection) than you are probably getting enough coverage from efavirenz already. Discuss other possibilities with your neurologist. Best, RAS
Rick Stryker, M.D., M.P.H.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Achy Balls After Handjob Worried I Have HIV
- Dizziness After Vaginal Sex Without Condom Does It Mean I Have HIV
- Itchy Rash After Eating Food Made By Someone With HIV Sign Of HIV AIDS
- Itchy Vagina After Sucking Penis Sign Of HIV AIDS
- Sore Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Can Hepatitis Cause Excessive Saliva At Night?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.